Alert archive / Arizona / Special Weather Statements in 2015

Special Weather Statement, NWS Tucson, AZ

June 16, 2015Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this special weather statement at Jun 16, 2015, 2:13 PM MST for Graham County, Greenlee County, Arizona. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 2:13 PM MST (21:13 UTC)
Expired
Jun 16, 2015, 3:30 PM MST
In force
77 min
Issued by
NWS Tucson, AZ

Counties Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 169 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3541 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WWUS85 KTWC 162113
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST TUE JUN 16 2015
 
AZZ509-510-162230-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
213 PM MST TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 330 PM MST...

AT 211 PM MST...DOPPLER RADAR WAS TRACKING A FEW STRONG 
THUNDERSTORMS 18 MILES NORTHWEST OF MORENCI...OR 30 MILES NORTH OF 
SAFFORD...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN 
ADDITION TO STRONG WINDS...LOCALIZED AREAS OF BLOWING DUST WILL BE 
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...PIMA...FORT THOMAS...
SOLOMON...ARSENIC TUBS...POINT-OF-PINES AND GUTHRIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3264 10925 3297 11020 3342 10980 3327 10905
      3325 10905
TIME...MOT...LOC 2111Z 014DEG 13KT 3325 10956 

$$

CARLAW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 16, 9:35 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 16, 9:35 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
935 AM MST TUE JUN 16 2015

.SYNOPSIS...THERE IS A CHANCE OF THUNDERSTORMS MAINLY EAST OF TUCSON
THIS AFTERNOON AND EVENING. OTHERWISE...DRY CONDITIONS WITH VERY HOT
DAYTIME TEMPERATURES WILL PREVAIL INTO EARLY NEXT WEEK.

&&

.DISCUSSION...CLEAR SKIES PREVAIL WEST OF TUCSON WITH SCATTERED MID-
LEVEL CLOUDS ACROSS ERN SECTIONS AT THIS TIME. FAIRLY MOIST
ENVIRONMENT ONGOING WITH DEWPOINTS AT LOWER ELEVATIONS VALID 16Z
GENERALLY RANGING FROM THE MID 40S-MID 50S. AWIPS BLENDED TOTAL
PRECIP WATER PRODUCT VALID 14Z YIELDED VALUES NEAR 1.0 INCH EAST AND
SOUTH OF TUCSON...AND VALUES OF ONLY AROUND 0.50 INCH ACROSS WRN
PIMA COUNTY.

16/12Z NAM/GFS AND 16/15Z HRRR DEPICT THE POTENTIAL OF FAIRLY
EXTENSIVE COVERAGE OF SHOWERS AND THUNDERSTORMS EAST-TO-SOUTH OF
TUCSON THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN CONCERN WITH
THESE SHOWERS/TSTMS WILL BE THE POTENTIAL FOR BRIEF STRONG AND GUSTY
WINDS. WILL REDUCE POPS TO SINGLE DIGITS LATE TONIGHT GIVEN THE
LATEST MODEL GUIDANCE PRODUCTS.

OTHERWISE...THE MAIN EMPHASIS FOR TODAY WILL BE DAYTIME TEMPS THAT
WILL AVERAGE ABOUT 3-7 DEGS F ABOVE NORMAL FOR MOST LOCATIONS. EXPECT
HOTTER DAYTIME TEMPS DURING THE LATTER PART OF THIS WEEK AND THIS
WEEKEND AS HIGH PRESSURE ALOFT BUILDS OVER THE SWRN CONUS.

&&

.AVIATION...VALID THROUGH 17/18Z.
ISOLATED TO SCATTERED -TSRA/-SHRA WILL PREVAIL MAINLY EAST OF KTUS
THIS AFTERNOON AND EVENING. BRIEF WIND GUSTS TO AROUND 45 KTS MAY
OCCUR. ANY -TSRA/-SHRA SHOULD END BY 17/06Z FOLLOWED BY DRY
CONDITIONS THRU WEDNESDAY MORNING. OTHERWISE...CLEAR SKIES WEST OF
KTUS AND A FEW TO OCCASIONALLY BROKEN CLOUDS MAINLY AT 8-12K FT AGL
KTUS VICINITY EASTWARD TO THE NEW MEXICO BORDER THRU THE PERIOD.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FROM
TUCSON EASTWARD THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS. DRY
CONDITIONS WITH NEAR-RECORD HIGH TEMPERATURES WILL THEN PREVAIL
WEDNESDAY INTO THIS WEEKEND. DAYTIME MINIMUM RELATIVE HUMIDITY
VALUES WILL GENERALLY RANGE FROM 5 TO 10 PERCENT...ESPECIALLY IN
VALLEY LOCATIONS. TERRAIN DRIVEN WINDS AROUND 15 MPH DURING THE
AFTERNOON ARE FORECAST THROUGH THE NEXT 7 DAYS WITH THE EXCEPTION OF
ANY THUNDERSTORM OUTFLOWS. SOME BREEZINESS FROM THE NORTHWEST IS
EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO STRONG
SURFACE HEATING. OCCASIONAL HAINES 6 CONDITIONS ARE LIKELY OVER
PORTIONS OF THE EASTERN HALF OF THE AREA DURING THE AFTERNOON AND
EARLY EVENING HOURS FROM WEDNESDAY THROUGH EARLY NEXT WEEK.

&&

.PREV DISCUSSION...RIDGING WILL CONTINUE TO NOSE IN ACROSS THE
DESERT SOUTHWEST WEDNESDAY WHICH SHOULD ESSENTIALLY CUT OFF THE
MOISTURE INTO ARIZONA...OR AT LEAST PUSH IT FARTHER TO THE SOUTH
INTO NORTHERN MEXICO. WILL STILL SHOW MOSTLY SINGLE DIGIT 'SILENT'
POPS ACROSS EXTREME EASTERN ARIZONA...ALONG THE IMMEDIATE BORDER
WITH NEW MEXICO.

BY THURSDAY AND INTO THE WEEKEND THE RIDGE OVER THE EASTERN PACIFIC
WATERS JUST WEST OF THE SRN CALIFORNIA AND NRN BAJA COAST IS
EXPECTED TO CONTINUE TO STRENGTHEN AS IT MOVES SLOWLY EASTWARD. BY
LATE THIS WEEKEND IT IS EXPECTED TO BE CENTERED OVER ARIZONA. THIS
SETUP WILL RESULT IN DRY CONDITIONS WITH VERY HOT TEMPERATURES...
WITH THE POTENTIAL TO CRACK THAT 110 DEGREE MARK FOR TUCSON AND
AREAS WEST...ESPECIALLY FOR SATURDAY...BUT THE POTENTIAL IS THERE
FOR FRIDAY AS WELL AS SUNDAY.

LOCAL STUDY CORRELATING HIGH TEMPS WITH 850-700MB THICKNESS VALUES
SUGGEST 109 DEGS FOR FRIDAY...110 DEGS SATURDAY AND 108 DEGS SUNDAY
AT TIA. MODELS ALSO SHOW A 592 DECAMETER HIGH OVER THE REGION
FRIDAY...593DM SATURDAY AND 594-596 DM HIGH FOR SUNDAY. THIS WOULD
SUGGEST THE HOTTEST DAY TO BE ON SUNDAY. ALL THAT SAID...DECIDED TO
BUMP UP INHERITED HIGHS JUST A TAD MORE...SO AT THIS POINT I AM
GOING WITH 109 DEGS FOR FRIDAY...110 DEGS SATURDAY AND 109 DEGS FOR
SUNDAY AT TUCSON. SIMILAR VALUES WILL OCCUR FARTHER WEST OVER
PORTIONS OF CENTRAL AND WESTERN PIMA COUNTY. THEREFORE HIGH TEMPS
FOR TUCSON GENERALLY EXPECTED TO BE 6 TO 8 DEGS ABOVE NORMAL EACH
DAY...BUT THE WARMEST DAYS LIKELY TO OCCUR FRIDAY AND SATURDAY. LOWS
AROUND 5 TO 7 DEGS ABOVE NORMAL THROUGH THE FORECAST PERIOD.

WITH THE HIGH SPRAWLED OVER THE DESERT SOUTHWEST THIS WEEKEND AND
EARLY NEXT WEEK WE SHOULD CONTINUE TO EXPERIENCE A DRY FORECAST.
HOWEVER...MODELS DO SHOW ACTIVITY DEVELOPING EACH AFTERNOON OVER THE
SIERRA MADRE OCCIDENTALS FRIDAY AND NUDGING CLOSER TO SOUTHERN
ARIZONA THROUGH THE WEEKEND AND EARLY NEXT WEEK. THEREFORE...I
INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR LATE
SUNDAY INTO MONDAY...MAINLY FOR AREAS ALONG THE BORDERS WITH NEW
MEXICO AND OLD MEXICO (SPECIFICALLY PORTIONS OF COCHISE COUNTY).

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

DISCUSSION/AVIATION...FRANCIS
PREVIOUS DISCUSSION...MOLLERE
FIRE WEATHER...FRENCH

In the hours before

Special weather statement, Jun 16, 2:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST TUE JUN 16 2015

AZZ509-510-162230-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
213 PM MST TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 330 PM MST...

AT 211 PM MST...DOPPLER RADAR WAS TRACKING A FEW STRONG
THUNDERSTORMS 18 MILES NORTHWEST OF MORENCI...OR 30 MILES NORTH OF
SAFFORD...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION TO STRONG WINDS...LOCALIZED AREAS OF BLOWING DUST WILL BE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...PIMA...FORT THOMAS...
SOLOMON...ARSENIC TUBS...POINT-OF-PINES AND GUTHRIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3264 10925 3297 11020 3342 10980 3327 10905
      3325 10905
TIME...MOT...LOC 2111Z 014DEG 13KT 3325 10956

CARLAW

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:20 PM MSTSpecial Weather StatementTWCCochise40 min
Jun 16, 3:29 PM MSTSpecial Weather StatementTWCGraham61 min
Jun 16, 4:07 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee38 min
Jun 16, 4:50 PM MSTSpecial Weather StatementTWC55 min

Nearby

Special Weather Statements in Arizona, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.